Hi everyone. I haven't been here for along time. I am pleased to say I am nearly up to 5 years since my diagnosis for papillary thyroid cancer. I had a TT and neck dissection and RAI and I am doing well.
I have been told they want to reduce my thyroxine medication now. I am currently on 150mcg per day I am well suppressee on this dosage although my GP keeps saying its too high. I don't know how I feel about a reduction. I feel quite well on 150 but I do have trouble sleeping and do get palpitations occasionally and am a bit anxious. I think I have got used to it.
I was wondering if any of the forum members have come off their suppression dose, and how it has affected them. I am aware staying on a high dose for a long time can affect the heart and bones. Any advice would be really helpful
I don't have the experience you're looking for but I noticed that your post hadn't had any replies yet. By responding to you it will 'bump' it back to the top of the discussions list where it'll be more easily seen.
What is a Community Champion?
My RAI was in 10/20.I was on 175mcg and did experience a fast heartbeat with occasional palpitations.I dropped to 150mcg and the cardiac symptoms are much better. Like you I find sleep difficult when I should be sleeping. I had hoped there would be a weight loss benefit to having a suppressed TSH (currently under 0,1) but instead I struggle to maintain my current weight. My oncologist has indicated that If heart problems were to continue she would accept TSH being suppressed in the 0.1 - 0.5 range. Feel that any change had to be gradual and hope you continue to stay well.
my docs let me relax my suppression after 5 years - I'm now at 10. My problem is that I always have a high FT4 and that was getting way to high. Now I'm suppressed to around 0.1 to 0.5 and it's absolutely fine. I honestly didn't feel much different at any level - over suppressed, target suppressed or 'normalish' where I am now.You'll be fine. Just take it a step at a time.
Seriously there's no need for the bumping. It's not like the site gets dozens of posts every day.
“Scars are tattoos with better stories.” – Anonymous
Seriously barbaral, if I see a message which hasn't had any replies for 3 days or more I'll reach out to that person because I'm sure they appreciate a friendly hi and a 'bump' rather than no reply at all.
Friendly welcomes are fine - absolutely. Nobody would argue with that. But let's not pretend that 'bumping' is bringing anything to anybody's additional attention. If anything, the bigger risk is that we glance down the list and think somebody already replied and don't read the posts.
Nobody had replied, even to say hello, in the 3 days since this post was made. Bumping a post does move it to the top of the discussions list and this might mean someone, like yourself, replies who hadn't seen it previously.
Part of my role as a Community Champion is to reply to any post anywhere within the community that has gone several days without a reply and I'll continue to do that.
Hopefully this explains why I replied.
Many thanks for your reply, much appreciated x
Hi Barbaral, thanks for your reply. I am at 0.01 which is very suppressed and will be happy for that to be relaxed. I am worried about having less energy but a lot of the time my energy is more of a nervous energy and its not much fun. I think I have become used to this level of thyroxine now. 2 years ago I was at 200mcgs per day and that was awful. I do find my current dosage makes me feel very hungry and I havent lost weight on it, in fact I have found it a challenge to keep my weight normal. I am hoping they wont do a big drop at first, but I agree, I just need to see how it goes. Thanks for your advice
Hi. I’ve been on 100 and 75 alternating days plus T3. My tsh is fully suppressed and has been for 20 years. My consultant also wants to reduce my T4. Any adjustment freaks me out a bit as it can make you feel so different,I’ve had a bone density scan and it’s fine currently. I’m 51. I am going to give it a go though but adjust very slowly. A couple of years ago I tried 75 every day but the tumour marker rose marginally. When I went back to the normal dose it went down. Next time I will try 75,75,100 plus the T3. Maybe try adjusting very slowly?
Hi, thanks for your message. I only take one medication. Do you take T3 as well. I am currently on 150 Levothyroxine. Was on as much as 200 at one point but settled on 150 but its definitely over suppression and I find sleeping hard. I am happy to reduce a bit, but agree with you, slowly
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007